Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2005, 3:54 PM CDT for Dunklin County, Missouri; Mississippi County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 7, 2005, 4:19 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Mississippi County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 80 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 072054 SVRMEG ARC093-MOC069-072130- /O.NEW.KMEG.SV.W.0110.050607T2054Z-050607T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 354 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 430 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF ARBYRD...OR ABOUT NEAR LEACHVILLE...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH AND HORNERSVILLE. .SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES. TAKE COVER IN A STURDY SHELTER IMMEDIATELY. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3599 9029 3589 9019 3604 8996 3618 9016 $$
1 follow-up statement
000 WWUS54 KMEG 072119 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 419 PM CDT TUE JUN 7 2005 ARC093-MOC069-072129- /O.CAN.KMEG.SV.W.0110.000000T0000Z-050607T2130Z/ MISSISSIPPI AR-DUNKLIN MO- 419 PM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DUNKLIN AND MISSISSIPPI COUNTIES IS CANCELLED... ...DOPPLER RADAR INDICATED THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. LAT...LON 3599 9029 3589 9019 3604 8996 3618 9016 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 7, 3:18 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT TUE JUN 7 2005 .DISCUSSION... MUCH LESS CONVECTION THAN YESTERDAY...BUT WE STILL ARE SEEING SCATTERED THUNDERSTORMS. LAPS INDICATES CAPES ARE AROUND 2000 J/KG AND 12Z LZK SOUNDING SHOWED A PRECIPITABLE WATER OF 1.66 INCHES. THUNDERSTORMS ARE DEVELOPING DUE TO AFTERNOON HEATING. IN ADDITION... THERE IS A WEAK SHORT WAVE FROM SOUTHERN MO INTO WEST TN HELPING TO SET OFF THUNDERSTORMS. FOR TONIGHT...WILL MENTION ISOLATED TO SCATTERED THUNDERSTORMS. WEAK SHORT WAVE LOCATED THROUGH WEST TN THIS AFTERNOON WILL MOVE EAST-NORTHEASTWARD OUT OF OUR AREA THIS EVENING. IN ADDITION...CONVECTION WILL DIMINISH WITH LOSS OF DAYTIME HEATING. ANOTHER SHORT WAVE IS PROGGED BY THE MODELS TO APPROACH FROM THE WEST AND TO AFFECT MAINLY THE WEST HALF OF OUR FORECAST AREA LATER TONIGHT. AS A RESULT...WILL CONTINUE 30 PERCENT POPS FOR THE ENTIRE NIGHT FOR THE WEST HALF OF THE MIDSOUTH. DO NOT REALLY SEE MUCH CHANGE IN THE WEATHER FOR THE NEXT FEW DAYS. TIMING AND PINPOINTING MINOR SHORT WAVES REALLY BECOMES DIFFICULT AFTER TOMORROW. FOR WEDNESDAY INTO THURSDAY...THE SHORT WAVE TO OUR WEST MOVES INTO THE MIDSOUTH...AND STALLS OVER US ESTABLISHING A WEAKNESS IN THE UPPER LEVEL RIDGE OFF THE ATLANTIC COAST AND THE UPPER LEVEL HIGH TO OUR SOUTHWEST. WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS DURING THIS TIME PERIOD AS THE ATMOSPHERE REMAINS MOIST AND UNSTABLE. GFS INDICATES MORE RIDGING OVER THE MIDSOUTH FRIDAY INTO SATURDAY...SO POPS WILL BE A LITTLE LOWER DURING THIS TIME. SOME OF THE MODELS ARE INDICATING TROPICAL DEVELOPMENT IN THE NORTHWEST CARIBBEAN MOVING TOWARD THE NORTH-CENTRAL GULF COAST OVER THE WEEKEND. THE GFS IS THE STRONGEST WITH THE SURFACE DEVELOPMENT IN THE GULF. SATELLITE DOES INDICATE CONVECTION OVER THE NORTHWEST CARIBBEAN THIS AFTERNOON. CAN NOT DISCOUNT THIS MOISTURE GRADUALLY WORKING ITS WAY INTO THE MIDSOUTH AROUND THE BERMUDA HIGH LATE THIS WEEKEND OR EARLY NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 7, 6:14 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 614 AM CDT TUE JUN 7 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 614 AM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE PEAK HEATING OF THE DAY. A STORM OR TWO COULD BRIEFLY BECOME STRONG OR SEVERE WITH STRONG WIND GUSTS AND HAIL UP TO NICKEL SIZE POSSIBLE. .DAYS TWO THROUGH SEVEN... WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.